Alert archive / Colorado / High Wind Watches in 2022
High Wind Watch 1, NWS Pueblo, CO
NWS Pueblo, CO issued this high wind watch at Jan 13, 2022, 2:25 PM MST for 6 counties in Colorado. It took effect at Jan 14, 2022, 9:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 13, 2022, 2:25 PM MST (21:25 UTC)
- In effect from
- Jan 14, 2022, 9:00 AM MST
- Expired
- Jan 14, 2022, 4:00 AM MST
- In force
- Issued by
- NWS Pueblo, CO
Counties Baca County, CO, Bent County, CO, Crowley County, CO, Kiowa County, CO, Otero County, CO, Prowers County, CO
The radar
The Pueblo radar (KPUX), 113 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.4 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2994 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
509 WWUS75 KPUB 132125 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 225 PM MST Thu Jan 13 2022 COZ089-093-095>099-140530- /O.NEW.KPUB.HW.A.0001.220114T1600Z-220115T0000Z/ Crowley County-La Junta Vicinity/Otero County- Western Kiowa County-Eastern Kiowa County- Las Animas Vicinity/Bent County-Lamar Vicinity/Prowers County- Springfield Vicinity/Baca County- 225 PM MST Thu Jan 13 2022 ...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON... * WHAT...North winds 30 to 40 mph with gusts up to 60 mph possible. * WHERE...Crowley, Otero, Kiowa, Bent, Prowers and Baca Counties. * WHEN...From Friday morning through Friday afternoon. * IMPACTS...Damaging winds could blow down trees and power lines. Power outages will be possible. Travel could be difficult, especially for high profile vehicles on east west oriented roads. * ADDITIONAL DETAILS...Areas of blowing dust may reduce visibility to under 1 mile at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$
2 follow-up statements
949 WWUS75 KPUB 140544 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 1044 PM MST Thu Jan 13 2022 COZ089-093-095>099-141345- /O.CON.KPUB.HW.A.0001.220114T1600Z-220115T0000Z/ Crowley County-La Junta Vicinity/Otero County- Western Kiowa County-Eastern Kiowa County- Las Animas Vicinity/Bent County-Lamar Vicinity/Prowers County- Springfield Vicinity/Baca County- 1044 PM MST Thu Jan 13 2022 ...HIGH WIND WATCH REMAINS IN EFFECT FROM 9 AM MST FRIDAY THROUGH FRIDAY AFTERNOON... * WHAT...North winds 30 to 40 mph with gusts up to 60 mph possible. * WHERE...Crowley, Otero, Kiowa, Bent, Prowers and Baca Counties. * WHEN...From Friday morning through Friday afternoon. * IMPACTS...Damaging winds could blow down trees and power lines. Power outages will be possible. Travel could be difficult, especially for high profile vehicles on east west oriented roads. * ADDITIONAL DETAILS...Areas of blowing dust may reduce visibility to under 1 mile at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$
496 WWUS75 KPUB 141100 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 400 AM MST Fri Jan 14 2022 COZ089-093-095>099-142300- /O.UPG.KPUB.HW.A.0001.220114T1600Z-220115T0000Z/ /O.NEW.KPUB.HW.W.0003.220114T1800Z-220115T0400Z/ Crowley County-La Junta Vicinity/Otero County- Western Kiowa County-Eastern Kiowa County- Las Animas Vicinity/Bent County-Lamar Vicinity/Prowers County- Springfield Vicinity/Baca County- 400 AM MST Fri Jan 14 2022 ...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 9 PM MST THIS EVENING... * WHAT...North winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Crowley County, La Junta Vicinity/Otero County, Western Kiowa County, Eastern Kiowa County, Las Animas Vicinity/Bent County, Lamar Vicinity/Prowers County and Springfield Vicinity/Baca County Counties. * WHEN...From 11 AM this morning to 9 PM MST this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are possible. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Strong crosswinds on east-west roadways will occur this afternoon and evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ COZ094-142300- /O.NEW.KPUB.HW.W.0003.220114T1800Z-220115T0400Z/ Eastern Las Animas County- 400 AM MST Fri Jan 14 2022 ...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 9 PM MST THIS EVENING... * WHAT...North winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Eastern Las Animas County County. * WHEN...From 11 AM this morning to 9 PM MST this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are possible. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Strong crosswinds on east-west roadways will occur this afternoon and evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this high wind watch went out at Jan 13, 10:20 AM MST, 4 hours 5 minutes earlier.
Area forecast discussion, Jan 13, 10:20 AM MST, 4 hours 5 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1020 AM MST Thu Jan 13 2022 .SHORT TERM...(Today and tonight) Issued at 355 AM MST Thu Jan 13 2022 Current water vapor imagery and upper air analysis is indicating weak to moderate northwest flow aloft across the region as a broad upper trough continues to translate across Upper Midwest, and upper level ridging builds across the Desert Southwest and Great Basin. Water vapor imagery is also indicating an upper low spinning just offshore of the Pacific Northwest Coast, with mid and high level moisture streaming out ahead of the system across the West Coast at this time. There are no big changes in the forecast for today and tonight, as models continue to indicate the upper level ridge building across the Rockies today, will flatten across the area tonight, as the eastern Pacific system moves onshore across the West Coast and translates across the Intermountain West through tonight. With that said, will continue to see warm and dry weather today, with breezy conditions over and near the higher terrain this morning, diminishing through the late morning and afternoon, as gradient flow slackens a bit. The breezy conditions have led to wide varying temperatures this morning, with current readings in the 30s to around 40 along and west of the I-25 Corridor, along with reading in the 20s and 30s across the southeast plains and higher terrain, save for teens in the San Luis Valley. Highs today will continue to be above seasonal levels in the upper 50s to mid 60s across the plains, in the 40s and 50s across the higher terrain, save for mainly in the 30s at the peaks. Will see mostly sunny skies across the region through most of the day, before high level moisture spreads across the region through the late afternoon and evening. Breezy westerly winds redevelop tonight, especially over and near the higher terrain, leading to another mild night. .LONG TERM...(Friday through Wednesday) Issued at 355 AM MST Thu Jan 13 2022 Key Messages: 1) Light snow is expected to develop over parts of the central and eastern mountains Friday afternoon and night, with the highest totals of 2-4 inches along the Sangre de Cristo and Wet Mountains. 2) Strong gusty winds are expected across the eastern plains Friday behind a cold front, with the highest gusts between 50-60 mph. Friday... Synoptically, a trough will begin digging over Colorado and pushing to the southeast as this takes place. Synoptic level ascent and support will increase across southern Colorado in response to this feature moving across the region. Upper level winds will begin to become northwesterly as well as the system moves to the SE. With the increased synoptic support and the development of focused orographic forcing from the NW winds aloft, light stratiform snow is expected to materialize across the central and eastern mountains during the afternoon and overnight hours. Snow totals will be light and minimal though, with snow totals ranging between 1-4 inches. At the surface, a cold front will drop southward across southern Colorado during the morning hours, with winds becoming more northerly behind the front, except immediately along and west of the I25 corridor, where winds are expected to develop a more easterly/northeasterly component. With the easterly winds developing, upsloping will form along the eastern mountains, and snow may become more enhanced along the Sangre de Cristo and Wet Mountains, where they will see snow totals closer to 2-4 in. Along the Palmer Divide, the northerly winds may help to sustain more light snow into the overnight hours. Behind the front, winds will increase and become gusty during the day. The strongest winds will be across the eastern plains, especially along the Colorado and Kansas border region. The strongest gusts at this time will likely be between 50-60 mph. Saturday... The aforementioned trough will continue to dig and push SE early Saturday, before finally exiting the southern Colorado region by mid day. As the trough pushes out of the area, a ridge will slowly begin to force its way over the region, with subsidence then increasing in response to this. Behind the exiting trough, an area of drier air will also become advected over southern Colorado. With the increasing subsidence and drier air, precipitation will dissipate by mid day, and should do so from northwest to the southeast. Sunday - Monday... The previously mentioned ridge will continue to expand across the Pueblo forecast area Sunday and Monday. The GEFS and EPS are in decent agreement about this pattern taking place, leading to better confidence in the forecast. With this pattern in place, a drier trend is expected for southern Colorado, with precipitation chances remaining low. Also, a warming trend would be anticipated as well, with possibly above average temperatures across the region. Tuesday - Wednesday... Through mid week, the ridge in place pushes more towards the western US, and a troughing pattern develops over the central and eastern US. The GEFS and EPS remain in agreement about this evolution, so confidence in the overall, larger scale pattern evolution is increased. What remains in question is how smaller details, such as shortwaves embedded within this flow, will affect southern Colorado. Models do show multiple shortwaves materializing and drifting within the larger scale troughing, but exact magnitude and time of development is still uncertain, which lowers confidence about how these smaller details will affect the region. Ultimately at this time, this type of pattern would bring cooler temperatures and increased precipitation chances to southern Colorado, with the mountains seeing the best chances for precipitation. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1017 AM MST Thu Jan 13 2022 VFR conditions with light winds can be expected across the area today. However winds will increase from the west to northwest overnight at 10-15 kts at KCOS and KPUB with a cold frontal passage bringing wind gusts up to 40-45 kts at both terminals Friday morning between 13-15z. Strong winds will continue to impact both terminals through the afternoon. KALS could see north winds increase to around 10-15 kts late Friday morning but winds will not be as strong across the San Luis Valley on Friday. -KT && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...MW LONG TERM...SIMCOE AVIATION...KT
Hazardous weather outlook, Jan 13, 3:54 AM MST, 10 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 354 AM MST Thu Jan 13 2022 COZ058>089-093>099-141100- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 354 AM MST Thu Jan 13 2022 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Light snow is expected over the central and eastern mountains Friday afternoon and night. Snow totals will be 1-4 inches, with the eastern mountains seeing the higher snow totals. This snow could lead to snow covered and slick roads across the higher elevations. A cold front will also drop southward across southern Colorado Friday, and strong gusty winds will follow behind it. The eastern plains will see the strongest winds, with gusts between 50-60 mph. .SPOTTER INFORMATION STATEMENT... Weather spotters will not be needed today or tonight. 23/SIMCOE
Nearby
High Wind Watches in Colorado, 2022Every high wind watch in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.